Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 117, NWS Wilmington, OH

June 29, 20126 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 29, 2012, 3:50 PM EDT for 6 counties in Ohio. It was in force for 25 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 3:50 PM EDT (19:50 UTC)
Expired
Jun 29, 2012, 4:15 PM EDT
In force
25 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Champaign County, OH, Clark County, OH, Darke County, OH, Greene County, OH, Miami County, OH, Montgomery County, OH

The radar

The Cincinnati radar (KILN), 63 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:00 PM EDTTSTM WND GST 70Beavercreek, OH1 FOOT DIAMETER TREE SNAPPED.
Jun 29, 4:14 PM EDTTSTM WND DMGEnglewood, OHSEVERAL LARGE TREE BRANCHES DOWN.
Jun 29, 4:15 PM EDTNON-TSTM WND GST 80Vandalia, OHLARGE TREE BRANCHES DOWN.
Jun 29, 4:16 PM EDTTSTM WND GST 70Kday Dayton Cox Apt, OH
Jun 29, 4:18 PM EDTTSTM WND GST 82Kday Dayton Cox Apt, OH
Jun 29, 4:20 PM EDTTSTM WND DMGHuber Heights, OHTREE DOWN ON A CAR AND LARGE BRANCHES DOWN. POWER OUT
Jun 29, 4:20 PM EDTTSTM WND GST 63Huber Heights, OH
Jun 29, 4:23 PM EDTTSTM WND DMG1 Nne Lawrenceville, OHNUMEROUS TREES AND POWER LINES DOWN IN GERMAN TOWNSHIP
Jun 29, 4:23 PM EDTTSTM WND DMG5 W Beavercreek, OHMULTIPLE LARGE TREE LIMBS DOWNED IN THE WALNUT HILLS NEIGHBORHOOD OF DAYTON.
Jun 29, 4:25 PM EDTTSTM WND GST 56Kffo Wright-Patt Afb, OHAT WRIGHT PATTERSON AIR FORCE BASE
Jun 29, 4:25 PM EDTTSTM WND GST 75Dayton, OH
Jun 29, 4:25 PM EDTNON-TSTM WND GST 56Kffo Wright-Patt Afb, OHAT WRIGHT PATTERSON AIR FORCE BASE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 3:02 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3674 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WUUS51 KILN 291950
SVRILN
OHC021-023-037-057-109-113-292015-
/O.NEW.KILN.SV.W.0117.120629T1950Z-120629T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  WESTERN CLARK COUNTY IN WEST CENTRAL OHIO...
  EXTREME SOUTHEASTERN DARKE COUNTY IN WEST CENTRAL OHIO...
  WESTERN GREENE COUNTY IN WEST CENTRAL OHIO...
  MIAMI COUNTY IN WEST CENTRAL OHIO...
  MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 415 PM EDT.

* AT 347 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED 9 MILES WEST OF BRADFORD...MOVING SOUTHEAST AT 85 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DAYTON...
  PLEASANT HILL...
  WEST MILTON...
  TROY...
  ENGLEWOOD...
  TIPP CITY...
  TROTWOOD...

IN ADDITION...CIRCLE HILL...VERONA...LAURA...POTSDAM...LUDLOW
FALLS...PHILLIPSBURG...GARLAND AND FARRINGTON ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 18 AND 58...
I-75 BETWEEN MILE MARKERS 46 AND 79...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND
SOUTHWESTERN OHIO.

&&

LAT...LON 4000 8365 3958 8399 3972 8448 3989 8448
      3992 8449 3993 8444 4016 8444
TIME...MOT...LOC 1950Z 301DEG 72KT 4012 8452

$$
ASL
1 follow-up statement
289 
WWUS51 KILN 291952
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT FRI JUN 29 2012

OHC021-023-037-057-109-113-292015-
/O.CON.KILN.SV.W.0117.000000T0000Z-120629T2015Z/
CHAMPAIGN OH-CLARK OH-DARKE OH-GREENE OH-MIAMI OH-MONTGOMERY OH-
352 PM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR MONTGOMERY...MIAMI...WESTERN GREENE...EXTREME SOUTHEASTERN
DARKE...WESTERN CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES...

AT 350 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND VIOLENT STRAIGHT LINE
WINDS TO 80 MPH. THIS STORM WAS LOCATED NEAR HORATIO...MOVING
SOUTHEAST AT 75 MPH.

LOCATIONS IMPACTED INCLUDE...
COVINGTON...PLEASANT HILL...WEST MILTON...TROY...ENGLEWOOD...TIPP
CITY...TROTWOOD...VANDALIA...NORTHRIDGE...DAYTON...HUBER HEIGHTS AND
MORAINE.

IN ADDITION...CIRCLE HILL...LAURA...POTSDAM...LUDLOW FALLS...
PHILLIPSBURG...GARLAND...FARRINGTON AND BROOKVILLE ARE NEAR THE PATH
OF THIS STORM.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 18 AND 58...
I-75 BETWEEN MILE MARKERS 46 AND 79...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM! IF YOU ARE NEAR ITS PATH...YOU SHOULD
PREPARE FOR VIOLENT STRAIGHT LINE WINDS AS DESTRUCTIVE AS A TORNADO.

THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY. ABANDON MOBILE HOMES AND VEHICLES FOR MORE
SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR AND
AVOID WINDOWS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4000 8365 3958 8399 3972 8448 3989 8448
      3992 8449 3993 8444 4016 8445
TIME...MOT...LOC 1952Z 301DEG 72KT 4010 8447

$$
ASL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:37 PM EDT, 13 minutes earlier.

Area forecast discussion, Jun 29, 3:37 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT FRI JUN 29 2012

.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BECOME SUPPRESSED ACROSS
THE TENNESSEE VALLEY THROUGH THE WEEKEND. THIS WILL ALLOW A WEAK
FRONTAL BOUNDARY TO SETTLE ACROSS THE REGION. THIS BOUNDARY WILL
COMBINE WITH WEAK DISTURBANCES IN A NORTHWEST FLOW ALOFT TO KEEP
A THREAT OF SHOWERS AND THUNDERSTORMS. HOT AND HUMID WEATHER IS
EXPECTED TO CONTINUE THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MAIN FORECAST DILEMMA THIS AFTERNOON AND EVENING WILL BE THE
MCS/DAMAGING WIND EVENT THAT IS ABOUT TO UNFOLD ACRS OUR AREA.
SEVERE THUNDERSTORM WATCH NUMBER 436 HAS BEEN ISSUED FOR MOST OF
THE AREA. THUNDERSTORM COMPLEX OVER NW OHIO AND NRN INDIANA IS
EXPECTED TO RACE SE ACRS THE REGION THIS AFTERNOON AND EARLY
EVENING PER HRRR MODEL. THESE STORMS WILL FEED INTO A VERY
UNSTABLE AIRMASS WITH 18Z KILN SOUNDING SHOWING MLCAPE VALUES
APPROACHING 3500 J/KG. MODERATE SHEAR IS ALSO OVER THE AREA. FOR
DAMAGING WIND POTENTIAL...DCAPE IS APPROACHING 2000 J/KG AND DELTA
THETA E IS OVER 40 C. NONETHELESS...FORECAST AREA MAY BE DEALING
WITH A DERECHO WHICH WILL PRODUCE HIGH END WINDS ACROSS THE
REGION WITH LOCAL HAIL STONES SIZES POTENTIALLY GREATER THAN 2
INCHES. HEAVY RAIN WILL BE POSSIBLE...BUT WITH FAST MOVING
STORMS...FLOODING SHOULD BE MINIMAL.

MODELS INDICATE THAT THE MCS SHOULD BE EXITING THE SE CWFA BY
EARLY EVENING. IN THE WAKE OF THIS FEATURE...THERE WILL LIKELY BE
A LULL IN CONVECTION DUE TO THE AREA BEING WORKED OVER. HAVE KEPT
THE REMAINDER OF THE FORECAST DRY OVERNIGHT BEHIND THE MCS.

EXCESSIVE HEAT WARNING WILL CONTINUE UNTIL 8 PM...ALBEIT ONCE RAIN
COOLED AIR HITS...HEAT INDEX VALUES WILL DROP. WILL DECIDE HOW TO
HANDLE THIS ONCE CONVECTION MOVES ACRS THE AREA. OVERNIGHT LOWS
WILL BE IN THE LOWER TO MID 70S.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
UPR LVL PATTERN WILL NOT CHANGE THAT MUCH OVER THE WEEKEND AS
CENTER OF UPR LVL HIGH REMAINS NEAR OR JUST SOUTH OF THE TN RIVER
VALLEY. MEANWHILE...A WEAK FRONTAL BOUNDARY WILL OSCILLATE ACRS
THE AREA. MODELS CONTINUE TO DEPICT EMBEDDED DISTURBANCES ROTATING
SE THROUGH THIS FLOW FROM TIME TO TIME. TIMING OF DISTURBANCES
WILL BE PROBLEMATIC AT BEST ATTM. HAVE KEPT CHANCE POPS IN THE
FORECAST...FAVORING THE DIURNAL CYCLE. HEAT AND HUMIDITY WILL
CONTINUE WITH SOME SLIGHT COOLING EXPECTED ON SUNDAY. HAVE
EXTENDED THE EXCESSIVE HEAT WARNING FOR MONTGOMERY COUNTY AND
PARTS OF SE INDIANA AND SRN OHIO AS VALUES WILL BE UP TO 107
(MONTGOMERY WILL BE UP TO 104 BUT THEY HAVE SPECIAL HEAT HEADLINE
CRITERIA). HEAT ADVISORY WILL BE IN EFFECT FOR THE REMAINDER OF
THE REGION. HEAT HEADLINES MAY BE NEEDED AGAIN SUNDAY FOR SRN
SECTIONS BUT WILL JUST MENTION THIS IN THE HWO ATTM.

HIGHS WILL RANGE FROM THE MID 90S TO LOWER 100S ON SATURDAY AND
LOWER 90S TO NEAR 100 ON SUNDAY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE AREA WILL CONTINUE UNDER NORTHWESTERLY FLOW ALOFT ON THE
NORTHERN EDGE OF UPPER LEVEL RIDGING THROUGH MID WEEK. INTERMITTENT
DISTURBANCES EMBEDDED IN THE FLOW WILL BRING CHANCES FOR CONVECTION
THROUGHOUT THE TIME PERIOD. HAVE ONLY FORECAST LOW END
MENTIONABLE POPS DURING THE DAYTIME HOURS FOR THE EXTENDED PERIOD
DUE TO TIMING UNCERTAINTIES. THESE POPS COULD BE INCREASED FAIRLY
QUICKLY AS EACH PARTICULAR WAVE BECOMES MORE APPARENT.

TEMPERATURES ALOFT WILL ONLY COOL BY A DEGREE OR TWO AS THE WEEK
PROGRESSES. HAVE THEREFORE KEPT FORECAST HIGH TEMPERATURES WELL
ABOVE NORMAL...GENERALLY IN THE MIDDLE 90S. OVERNIGHT LOWS WILL
LIKELY REMAIN IN THE 70S THROUGHOUT THE EXTENDED PERIOD.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORM COMPLEX HAS DEVELOPED INTO NW INDIANA ALONG AND NORTH
OF A QUASI-STATIONARY SFC FRONTAL BOUNDARY THAT IS ORIENTED W-E
THRU THE I-70 CORRIDOR ACRS OHIO. UNCERTAINTY EXISTS REGARDING
EXACT STORM EVOLUTION THIS AFTN. LEANING TOWARD LATEST HRRR
SOLN WHICH HAS BEEN POINTING TO THIS DEVELOPMENT FOR SEVERAL RUNS...
EXPECT THIS CONVECTION TO DROP ESE AND BUILD S INTO VERY UNSTABLE
AIRMASS WHERE BLYR CAPES ARE EXPECTED TO BE AROUND 4000 J/KG. HAVE
A PERIOD OF VCTS THIS AFTN AT ALL TAF SITES AND HAVE A TEMPO GROUP
FOR THUNDERSTORMS WITH GUSTS TO 35KTS AT KDAY WHERE BEST THREAT EXISTS.

EXPECT CLOUDS TO GIVE WAY TO CLEARING WITH THE PASSAGE OF THIS SYSTEM
THIS EVENING. IN HUMID AIRMASS...FOG WILL BE POSSIBLE OVERNIGHT AND
HAVE A MENTION OF MVFR VSBY REDUCTION AT KCVG/KLUK AND KILN.

ON SATURDAY...BEST FOCUS FOR CONVECTION LOOKS TO BE NORTH OF THE
TAF SITES. THEREFORE...HAVE LEFT THE TAFS DRY WITH VFR CONDITIONS
EXPECTED AT THIS TIME.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ026-
     034-035-042>046-051>056-060-062>065-070>074-080-082.
     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY FOR
     OHZ026-034-035-042>046-051>056-060-062>065-070>074-080-
     082.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ061-
     077>079-081-088.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR KYZ089>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ050-
     058-059-066.
     HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY FOR
     INZ050-058-059-066.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR INZ073>075-
     080.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...LATTO
AVIATION...AR
Hazardous weather outlook, Jun 29, 3:39 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
339 PM EDT FRI JUN 29 2012

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060-062>065-
070>074-080-082-301945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE-
339 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   HEAT ADVISORY.

A THUNDERSTORM COMPLEX WILL RACE SOUTHEAST ACROSS THE REGION THIS
AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE
THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ073>075-080-KYZ089>100-OHZ061-077>079-081-088-301945-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
MONTGOMERY-HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO-
339 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

A THUNDERSTORM COMPLEX WILL RACE SOUTHEAST ACROSS THE REGION THIS
AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE
THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

HEAT AND HUMIDITY WILL CONTINUE ON SUNDAY. HEAT HEADLINES MAY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

In the hours before

Special weather statement, Jun 29, 2:46 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
246 PM EDT FRI JUN 29 2012

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-292215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-
CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-
HAMILTON-CLERMONT-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...KENTON...CELINA...
WAPAKONETA...GREENVILLE...SIDNEY...BELLEFONTAINE...PIQUA...
URBANA...SPRINGFIELD...EATON...DAYTON...XENIA...HAMILTON...
LEBANON...WILMINGTON...CINCINNATI...MILFORD
246 PM EDT FRI JUN 29 2012

...STRONG STORMS EXPECTED LATE AFTERNOON INTO THIS EVENING...

STRONG TO SEVERE STORMS HAVE DEVELOPED ACROSS NORTHERN INDIANA.
THESE STORMS WILL TURN SOUTHEAST INTO THE VERY HOT...HUMID AND
UNSTABLE AIRMASS THAT IS IN PLACE ACROSS EASTERN INDIANA...OHIO
AND NORTHERN KENTUCKY. THE MAIN THREATS FROM THESE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL. THE STORMS WILL RACE ACROSS THE
REGION BETWEEN 4 PM AND 7 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES
ON THIS SITUATION.

AR
Local storm report, Jun 29, 3:37 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     ROCKFORD                40.69N 84.65W
06/29/2012                   MERCER             OH   TRAINED SPOTTER

            CHURCH STEEPLE KNOCKED OVER. POWER LINES ALSO DOWN.

&&

JDR
Special weather statement, Jun 29, 3:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
339 PM EDT FRI JUN 29 2012

INZ050-058-059-066-KYZ092-093-OHZ042-051-053-054-060>063-070>072-077-
078-292045-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-KENTON KY-CAMPBELL KY-
BUTLER OH-CLARK OH-CLINTON OH-DARKE OH-FAYETTE OH-GREENE OH-
HAMILTON OH-MADISON OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-WARREN OH-
CLERMONT OH-
339 PM EDT FRI JUN 29 2012

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CLERMONT...WARREN...PREBLE...MONTGOMERY...MIAMI...SOUTHWESTERN
MADISON...HAMILTON...GREENE...EXTREME NORTHWESTERN
FAYETTE...SOUTHERN DARKE...NORTHWESTERN
CLINTON...CLARK...BUTLER...CAMPBELL...EXTREME NORTHERN
KENTON...WAYNE...FAYETTE...NORTHEASTERN FRANKLIN AND UNION COUNTIES
THROUGH 445 PM EDT...

AT 336 PM EDT...RADAR INDICATED A CLUSTER OF RAPIDLY INTENSIFYING
THUNDERSTORMS 7 MILES NORTH OF FRANKLIN...MOVING SOUTHEAST AT
60 MPH.

WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...DUBLIN...
CAMBRIDGE CITY...CONNERSVILLE...FOUNTAIN CITY...CENTERVILLE...
RICHMOND...GREENVILLE...NEW PARIS...NEW MADISON...LIBERTY AND
ARCANUM.

ALSO...ECONOMY...BENTONVILLE...MOUNT AUBURN...EAST GERMANTOWN...
JACKSONBURG...GREENS FORK...WILLIAMSBURG AND BEESONS ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3979 8530 3980 8523 4001 8520 4001 8482
      4013 8481 4016 8445 4006 8404 4004 8403
      4004 8397 3988 8336 3901 8446 3976 8531

ASL
Local storm report, Jun 29, 3:43 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
343 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND DMG     CELINA                  40.55N 84.57W
06/29/2012                   MERCER             OH   EMERGENCY MNGR

            SEVERAL LARGE LIMBS AND POWER POLES DOWN WITHIN IN THE
            CITY OF CELINA.

&&

BINAU
Local storm report, Jun 29, 3:44 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
344 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     ST. MARYS               40.54N 84.39W
06/29/2012                   AUGLAIZE           OH   TRAINED SPOTTER

            SEVERAL POWER AND PHONE POLES DOWN. ROOF TORN OFF A
            MOBILE HOME.

&&

JDR
Local storm report, Jun 29, 3:50 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT FRI JUN 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND GST     KAXV WAPAKONETA APT     40.49N 84.30W
06/29/2012  M63 MPH          AUGLAIZE           OH   AWOS

&&

SFH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:11 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer, Shelby64 min
Jun 29, 3:17 PM EDTHeat AdvisoryILNAuglaize, Butler, Champaign, Clark, Clinton, Darke and 20 more29 hr
Jun 29, 3:39 PM EDTSpecial Weather StatementILNButler, Clark, Darke, Greene, Hamilton, Miami and 3 more66 min
Jun 29, 3:42 PM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Hardin, Logan, Miami, Shelby48 min
Jun 29, 3:44 PM EDTSevere Thunderstorm WarningILNDarke, Preble46 min
Jun 29, 3:57 PM EDTSevere Thunderstorm WarningILNChampaign, Hardin, Logan, Union48 min
Jun 29, 4:12 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Clinton, Darke, Fayette, Greene and 4 more48 min
Jun 29, 4:14 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble46 min
Jun 29, 4:19 PM EDTSpecial Weather StatementILNAdams, Brown, Butler, Champaign, Clark, Clermont and 19 more116 min
Jun 29, 4:20 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union40 min
Jun 29, 4:29 PM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Clinton, Fayette, Hamilton and 3 more46 min
Jun 29, 4:34 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Franklin, Madison, Pickaway, Ross56 min
Jun 29, 4:40 PM EDTAreal Flood AdvisoryILNDarke, Miami, Montgomery, Preble2 hr
Jun 29, 4:52 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking, Madison, Union53 min
Jun 29, 4:53 PM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Hamilton, Highland37 min
Jun 29, 5:05 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Ross, Scioto40 min
Jun 29, 5:07 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Hocking, Pickaway, Ross68 min
Jun 29, 5:25 PM EDTSevere Thunderstorm WarningILNBrown, Clermont50 min
Jun 29, 5:32 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland, Pike, Scioto43 min
Jun 29, 5:33 PM EDTSevere Thunderstorm WarningILNPike, Ross, Scioto57 min
Jun 29, 6:06 PM EDTSevere Thunderstorm WarningILNAdams, Scioto39 min
Jun 29, 6:09 PM EDTExcessive Heat WarningILNAdams, Brown, Clermont, Hamilton, Montgomery, Scioto26 hr
Jun 29, 6:15 PM EDTSpecial Weather StatementILNAdams, Brown45 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.